Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva never being digested
May 6, 2008

I take truvada & sustiva.I have noticed the sustiva pill competely intake in my stool it never disolved in my sysytem ,I take it on empty stomach and drink alot of water ,now I chew it up and swallow any reason or what can I do to prevent the whole pill from never being digested besides chewing it ?

Response from Dr. McGowan

I can understand your concern about this situation. I would consider a couple of things. Are you having significant diarrhea? Rapid transit of food/liquids through the intestines might cause the pills to pass quickly. Along the same lines bowel surgery that entailed removal of sections of the intestines can cause poor absorption and diarrhea. Are you on any other medications? There are certain medicines for high blood pressure and diabetes that have pills that do not fully dissolve. The medication is meant to leak out of them slowly. If so, you might be confusing one of those tablets with the Sustiva. Is your viral load fully suppressed (undetectable), if so it would make it less likely that the medication is not being absorbed. There is nothing available from the company that makes Sustiva about the effectiveness of chewing the tablet, but we have crushed it and given it in the hospital and it should be OK to do that. I cannot tell you about the taste. I think you should discuss these issues with your medical provider. The critical issue is to be sure that your viral load is suppressed.

Best, Joe



Previous
Drug resistance
Next
false negative out to one year ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement